Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Forgetting words only in English. Memory otherwise okay. Vision is also deteriorating. Alzheimer'\s?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2450 Questions
Hello doctor, I am 26 healthy male. In the last few months I am noticing that I am using wrong words in my conversation. I am a technical instructor. Today in my class I used wrong words during my lectures. For example I used gadgets instead of widgets. Also when I talk in english I try to find words during my conversation, but earlier this was not the case. I feel I was better earlier. Also I feel this process is improving slowly and I am really scared about it. I also feel like I forget a few things which happend very recently but not always I forget.

I tried to remember about the past and I can remember about almost every things. For example what color shirt I wore when I met a friend some months back after 10 years. When I speak in english I find little difficulty with vocabulary(earlier this was not the case). In my mother tongue I don't see any problem.

I checked online about this and I see results like Alzeimers disease and stroke. I rule out stroke because recently I did a brain MRI because suddenly I started having pain at one side of my head and the report was perfectly alright. I would like to mention that I masturbate every day and I am doing it since 17. Some times I do it twice or thrice a day. But I am mentally and physically a healthy person. I have I just do it because I am used to it. I am really not sure whether the problem I am facing now is because of this. I feel over the last 5 years my memory has lost a bit. Earlier I use to forget things very rarely but now I feel I forget more then what I use to. To add one more point my vision is also deteroirating. Now I feel the symptoms are more evident and I can feel it.I am really scared about this. Should I go take some tests? Please advise doctor. Many thanks in advance.
Posted Fri, 4 May 2012 in Alzheimer's
Answered by Dr. Sumit Bhatti 45 minutes later

Thank you for your query.

1. An MRI displays anatomy and form. It does not display function. Functional or fMRI is still a nascent technology in India.

2. Causes of such short term memory loss or more specifically aphasia may be due to a recent head injury, metabolic causes, medication, alcohol, strokes and rarely degenerative brain disorders.

3. Alzheimer's Disease and Parkinson's Syndrome will display many other symptoms and signs and it will be better to take a neurologist's opinion who can easily differentiate these.

4. The areas of the brain linked with such Aphasia are Broca's and Wernicke's Areas. A consultation with a Speech and Language Pathologist may also help.

5. Wernicke-Korsakoff Syndrome has similar features including vision disturbances. It results from Vitamin B1 (Thiamine) deficiency and can be easily corrected.

Hope, I have answered your query. I must stress that at your age, if all the tests are within normal limits, you do not have to worry. This may a happen due to stress. Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Follow-up: Forgetting words only in English. Memory otherwise okay. Vision is also deteriorating. Alzheimer'\s? 2 hours later
Thanks for your brief reply doctor. I have a couple of questions

1. You have mentioned if all the tests are with in normal limits I don't have to worry. Please tell me what are the tests that I have to undergo?

2. I never had a head injury in my life. Do you suggest me to visit a neurologist?
Answered by Dr. Sumit Bhatti 16 hours later

Thank you for writing back.

1. Yes, you should get a Neurologist's opinion and let him decide the further investigations based on clinical examination.

2. A Speech and Language Pathologist's opinion is also recommended if Aphasia is confirmed.

3. Remember to rule out Beriberi.

Hope this answers your query. Should you have any additional concerns, I will be available to address them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor